Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2018, 7:40 PM EDT for Gallatin County, Grant County, Owen County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 1, 2018, 8:12 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WUUS51 KILN 012340
SVRILN
KYC077-081-187-020030-
/O.NEW.KILN.SV.W.0077.180601T2340Z-180602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
740 PM EDT FRI JUN 1 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southern Grant County in northern Kentucky...
Owen County in northern Kentucky...
Western Gallatin County in northern Kentucky...
* Until 830 PM EDT.
* At 740 PM EDT, a severe thunderstorm was located over Kentucky
Speedway, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Williamstown, Warsaw, Owenton, Kentucky Speedway, Glencoe, Corinth,
Sparta, Stewartsville, Elk Lake, Beechwood, Interstate 71 at US
Route 127, Natlee, New Liberty, Camp Northward, New Columbus,
Harmony, Cherry Grove, Long Ridge, Eagle Hill and Twin Bridges.
This includes the following Interstates...
I-71 in Kentucky between mile markers 54 and 63.
I-75 in Kentucky between mile markers 144 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3865 8495 3865 8494 3866 8494 3868 8497
3873 8500 3879 8489 3858 8448 3854 8448
3849 8456 3846 8459 3835 8476
TIME...MOT...LOC 2340Z 314DEG 22KT 3871 8488
HAIL...1.00IN
WIND...60MPH
$$
AR2 follow-up statements
530
WWUS51 KILN 020002
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
802 PM EDT FRI JUN 1 2018
KYC077-020011-
/O.CAN.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Gallatin KY-
802 PM EDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GALLATIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
3868 8490 3868 8489 3869 8489 3870 8485
3871 8483 3870 8481 3871 8481 3873 8478
3858 8449 3857 8448 3854 8448 3849 8456
3846 8460
TIME...MOT...LOC 0001Z 314DEG 22KT 3862 8476
$$
KYC081-187-020030-
/O.CON.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Grant KY-Owen KY-
802 PM EDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN GRANT AND CENTRAL OWEN COUNTIES...
At 801 PM EDT, a severe thunderstorm was located 7 miles northeast of
Owenton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Williamstown, Owenton, Glencoe, Corinth, Sparta, Stewartsville, Elk
Lake, Beechwood, Harmony, Cherry Grove, Long Ridge, Natlee, Eagle
Hill, New Liberty, Twin Bridges, Keefer, Camp Northward, Needmore,
New Columbus and Holbrook.
This includes I-75 in Kentucky between mile markers 144 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
3868 8490 3868 8489 3869 8489 3870 8485
3871 8483 3870 8481 3871 8481 3873 8478
3858 8449 3857 8448 3854 8448 3849 8456
3846 8460
TIME...MOT...LOC 0001Z 314DEG 22KT 3862 8476
HAIL...1.00IN
WIND...60MPH
$$
AR584
WWUS51 KILN 020012
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
812 PM EDT FRI JUN 1 2018
KYC081-187-020022-
/O.CAN.KILN.SV.W.0077.000000T0000Z-180602T0030Z/
Grant KY-Owen KY-
812 PM EDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT AND CENTRAL
OWEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3835 8476 3865 8494 3866 8493 3867 8491
3868 8490 3868 8489 3869 8489 3870 8485
3871 8483 3870 8481 3871 8481 3873 8478
3858 8449 3857 8448 3854 8448 3849 8456
3846 8460
TIME...MOT...LOC 0010Z 314DEG 22KT 3857 8470
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:23 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 1, 3:23 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 323 PM EDT Fri Jun 1 2018 .SYNOPSIS... A cold front is crossing the Ohio Valley this early evening. High pressure will build in behind it through the first half of Saturday night. An upper trough with a weak surface cold front will bring the next threat for rain on Sunday, followed by a seasonably pleasant and drier airmass for next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Scattered showers and isolated thunderstorm activity will be on the uptick this early afternoon but see a rapid decrease in both coverage and intensity this evening. Moisture behind the front will be lacking and skies are expected to experience a bit of clearing overnight. This clearing may lead to some low stratus developing, but attm the forecast calls for patchy fog over the southern 2/3 of the CWA. Overnight lows will range from around 60 in the north to the mid 60s over the south. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Cold air overturning may result in a spit of rain over southeastern CWA on Saturday. Fair weather cu should become prevalent given the thermal profile and lingering moisture during the day tomorrow. Although most locations will stay dry an isolated shower across the southern Scioto Valley will be possible. Skies will clear nicely in the evening with an increase in high clouds after midnight from the west. Highs Saturday will be seasonably mild, mid 70s to around 80. Overnight lows should drop into the lower 60s most locations. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Negatively tilted short wave will move out of the upper Mississippi Valley and across the Great Lakes early in the period. Associated surface low and cold front will move through Sunday, just a bit slower than previous guidance suggested, bringing showers and thunderstorms to the area. 00Z GFS is rather robust in closing off the southern end of the wave over Ohio and then continuing southeast. At this point, this looks overdone, and so forecast does not linger the chance of precipitation through Sunday night into Monday as the GFS would suggest. High pressure will build in early in the week. It is not out of the question that a weak disturbance dropping down through northwest flow could generate a few showers or thunderstorms on Tuesday, but the chance is still quite low for now. A somewhat stronger system on Thursday seems to have a slightly better chance at developing showers and thunderstorms. Temperatures will fall back closer to or a bit below normal for much of the period. But readings will warm again by Thursday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Scattered shower activity is increasing in coverage northwest of the TAF sites and will continue to build and move south of the current positions. Upper level vorticity maxima combining with surface heating may see some of these showers grow in strength to thunderstorms but the trend of the latest CAMs was to limit the overall threat of deep convection. Will amend if these showers go to or are expected to reach a depth supportive of thunderstorms. West winds around 7-8kt will turn north by this evening behind the surface front. Drier air moving in should see cloud cover dissipate, with an increased potential for lower stratus developing overnight that is a possibility but not currently being forecast. Some fog may present itself over the southern TAF sites, clearing up by daybreak. Lingering low moisture could constitute a broken deck right around the 3kft cutoff between VFR and MVFR towards 18Z. OUTLOOK...Thunderstorms are possible on Sunday and Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Hickman AVIATION...Franks
Hazardous weather outlook, Jun 1, 4:22 AM EDT, 15 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 422 AM EDT Fri Jun 1 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 422 AM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 4:33 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
433 PM EDT FRI JUN 1 2018
OHZ070-071-077-012100-
Hamilton OH-Warren OH-Butler OH-
433 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON...
SOUTHEASTERN BUTLER AND WEST CENTRAL WARREN COUNTIES UNTIL 500 PM
EDT...
At 433 PM EDT, radar indicated a strong thunderstorm over
Williamsdale, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Trenton, Springdale, West Chester, Seven Mile,
Williamsdale, Olde West Chester, Four Bridges, Wetherington,
Highpoint, Brecon, Greenhills and Woodlawn.
This includes I-75 in Ohio between mile markers 16 and 28.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3946 8461 3952 8447 3937 8427 3927 8437
3926 8454
TIME...MOT...LOC 2033Z 331DEG 8KT 3944 8450
ARSpecial weather statement, Jun 1, 5:00 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT FRI JUN 1 2018
INZ066-074-OHZ070-077-012130-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
500 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 530 PM EDT...
At 500 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Brookville, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Oxford, Harrison, Brookville, Bright, Ross, Logan, Reily, Millville,
St. Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds
State Recreation Area, Okeana, Dover, Interstate 74 at US Route 52,
Rockdale, Mixersville and Sharptown.
This includes the following Interstates...
I-74 in Indiana between mile markers 163 and 171.
I-74 in Ohio near mile marker 0.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8505 3952 8485 3952 8482 3953 8481
3954 8479 3933 8460 3923 8495
TIME...MOT...LOC 2100Z 334DEG 18KT 3944 8487
ARSpecial weather statement, Jun 1, 5:02 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT FRI JUN 1 2018
OHZ070-071-077-012130-
Hamilton OH-Warren OH-Butler OH-
502 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER AND SOUTHWESTERN WARREN COUNTIES UNTIL 530 PM
EDT...
At 502 PM EDT, radar indicated a strong thunderstorm near Hamilton,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Loveland, Trenton, Springdale, Reading, Montgomery,
North College Hill, Wyoming, Mount Healthy, Deer Park, Finneytown,
West Chester and Highpoint.
This includes the following Interstates...
I-71 in Ohio between mile markers 14 and 21.
I-75 in Ohio between mile markers 9 and 25.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8443 3927 8426 3927 8427 3925 8430
3923 8430 3917 8454 3941 8462
TIME...MOT...LOC 2102Z 334DEG 17KT 3939 8451
ARSpecial weather statement, Jun 1, 5:06 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT FRI JUN 1 2018
INZ066-073-074-012130-
Franklin IN-Ripley IN-Dearborn IN-
506 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...NORTHEASTERN
RIPLEY AND NORTHWESTERN DEARBORN COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT, radar indicated a strong thunderstorm 7 miles
northeast of Lake Santee, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Batesville, Osgood, Oldenburg, Lake Santee, Sunman, Metamora, St.
Leon, Laurel, Napoleon, Andersonville, Huntersville, Hamburg,
Ballstown, Penntown, Weisburg, Interstate 74 at State Route 101,
Peppertown, Lawrenceville, Saint Peter and New Alsace.
This includes I-74 in Indiana between mile markers 145 and 162.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3925 8534 3927 8530 3952 8530 3953 8510
3921 8494 3913 8534
TIME...MOT...LOC 2106Z 334DEG 17KT 3947 8520
ARSpecial weather statement, Jun 1, 6:09 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
609 PM EDT FRI JUN 1 2018
KYZ093-OHZ077-078-012245-
Campbell KY-Hamilton OH-Clermont OH-
609 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON AND NORTHWESTERN CLERMONT COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT, radar indicated a strong thunderstorm over Plainville,
moving south at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Madeira, Alexandria, Highland
Heights, Milford, Deer Park, Dayton, Claryville, Forestville, Amelia,
Mariemont, New Richmond, Terrace Park, Batavia, Silver Grove,
Melbourne, Camp Dennison and Riverbend And Coney Island.
This includes I-71 in Ohio between mile markers 7 and 12.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8444 3898 8443 3898 8444 3920 8445
3922 8423 3894 8410 3888 8444
TIME...MOT...LOC 2209Z 348DEG 14KT 3913 8433
ARSpecial weather statement, Jun 1, 6:34 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EDT FRI JUN 1 2018
INZ050-058-059-012315-
Fayette IN-Union IN-Wayne IN-
634 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHWESTERN UNION AND
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 715 PM EDT...
At 634 PM EDT, radar indicated a strong thunderstorm near Hagerstown,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Hagerstown,
Dublin, Franklin, Waterloo, Columbia, Bunker Hill, Abington,
Brownsville, Greens Fork, East Germantown, Spring Grove, Economy,
Boston, Mount Auburn, Richmond Municipal Airport and Mettel Field.
This includes I-70 in Indiana between mile markers 134 and 150.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
4000 8520 4000 8505 3980 8481 3975 8481
3955 8527 3964 8530
TIME...MOT...LOC 2234Z 329DEG 18KT 3990 8525
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:09 PM EDT | Special Weather Statement | ILN | Campbell | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.